MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS22, 12X100 KII SLEEVE ZTHR 12/BX; GCJ

APPLIED MEDICAL RESOURCES CTS22, 12X100 KII SLEEVE ZTHR 12/BX; GCJ
Model Number CTS22
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robot assisted prostatectomy.Event description: the dr.Wants to see the placing of the second trocar through the camera inserted in the first trocar, this leads to a very limited space and the trocars collide with each other.This occurs almost every time but this is the first time a trocar has broken from it.The piece that broke off remained on the trocar and came out along with it when they changed if for a new one.Additional information received from the sales rep by email on 22 nov 18: i wouldn't call it a clean break.The tip was bent inwards and the piece that broke off didn't break off immediately.The break was at the very tip of the cannula.Patient status: nothing "happend" to the patient as the piece of plastic remained attached to the trocar and it was changed immediately.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.The complainant's experience of a fragmented cannula tip was not confirmed, as engineering observed that the cannula tip was bent inward with no pieces missing.Based on the condition of the unit that was returned, the exact root cause of the bent cannula tip could not be determined.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This event is not reportable as it is unlikely to cause or contribute to death or serious deterioration in the state of health.
 
Event or Problem Description
Procedure performed: robot assisted prostatectomy.Event description: the dr.Wants to see the placing of the second trocar through the camera inserted in the first trocar, this leads to a very limited space and the trocars collide with each other.This occurs almost every time but this is the first time a trocar has broken from it.The piece that broke off remained on the trocar and came out along with it when they changed if for a new one.Additional information received from the sales rep by email on 22 nov 18: i wouldn't call it a clean break.The tip was bent inwards and the piece that broke off didn't break off immediately.The break was at the very tip of the cannula.Additional information received from the sales rep by email on 03 jan 2019: the second trocar that was used at the time of this event was damaged and returned for evaluation, not the first trocar used for visualization with the scope.They believe that the trocar where the tip broke off hadn't been connected to the robot yet.The breaking occurred during the insertion of the trocars.The optics is they one the used for robot surgery, 12mm 0 degrees.Patient status: nothing happend to the patient as the piece of plastic remained attached to the trocar and it was changed immediately.

Brand Name
CTS22, 12X100 KII SLEEVE ZTHR 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8147318
Report Number2027111-2018-00460
Device Sequence Number1459772
Product Code GCJ
UDI-Device Identifier00607915123734
UDI-Public(01)00607915123734(17)210530(30)01(10)1326393
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model NumberCTS22
Device Catalogue Number101472328
Device Lot Number1326393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1